Shopping Basket
Your Basket is Empty
Quantity:
Subtotal
Taxes
Delivery
Total
There was an error with PayPalClick here to try again
CelebrateThank you for your business!You should receive an order confirmation from Paypal shortly.Exit Shopping Basket

HERTS

www.jahwe.co.uk

"WEALTH OF WONDERS"

SOMETHINGS YOU NEED TO KNOW...

My Blog

Blog

STEROIDS IN CHILDREN

Posted on 21 April, 2015 at 5:15 Comments comments (93)
STEROIDS IN CHILDREN

The use of steroids in children is difficult to justify. For 30 years we've known that prolonged use for asthma and eczema retards growth in children and delays puberty. Many studies of children with juvenile chronic arthritis given steroids show they suffer growth retardation.

Children given topical and inhaled steroids are prone to same side-effects, such as stunted growth and adrenal suppression. 

Steroids may also affect a cognitive performance. In one study, where children are on combination steroid drugs were given tests of visual retention association, the performance of children on the drugs (some six to eight hours after receiving steroid medication) was significantly worse than that of a group of non-asthmatics.

Although these differences disappeared a day or so after the medication was given, they may nevertheless be constant for those children permanently on the drugs.

Evidence also suggests that topical inhaled steroids can cause cataracts and glaucoma, ordinarily only associated with oral steroids.

Bone mineral density has also been found to be lower children the longer they stay on steroids. And inhaled drugs for diseases such as: asthma are found to have adverse effects on bone metabolism and adrenal function at higher dosages (more than 1,000 micrograms per day). Steroids can even cause death of the mass of bone (osteonecrosis), necessitating joint replacement.

Even with the so-called dramatic side-effects on such crippling conditions as rheumatoid arthritis, new research demonstrates that these anti-inflammatory effects appear to wear off in time, leaving the sufferers worse off than before. 

Medicine has even turned this state of affairs into a syndrome, called 'steroid resistant asthma', which includes patients who don't respond to normal doses of cortisone and in whom the drug, in some cases, makes the asthma worse.

Many otherwise benign infections become life-threatening in children on steroids. In the summer of 1992, Lexie McConnell, a nine year old living in Oxford, was diagnosed as having toxoplasmosis. Although there was no imminent danger of the disease affecting her sight, and the illness might have resolved itself, it was affecting an area near Lexie's retina and, in the view of her doctor, ought to be treated. Her Father Art explains:

Within 24 hours of commencing steroid treatment, Lexie was deeply ill with side-effects: immediately her face ballooned. We were told that she should lead a normal life, so we sent her to school, and swimming, although she was often too ill to stay. By November, she had put on an enormous amount of weight and had terrible pains, holes in her tongue and black stools, which we later found out indicated internal bleeding.

Finally, when she was inexcrutiating pain, we took her to the hospital. After many hours, she was eventually found to have chickenpox. The Doctors also mentioned that she could have had a disseminated herpes simplex infection.

It was only then that Art and his wife learned that the drugs had basically left Lexie without an immune system and that she could die from anything, even a cold sore.

'By Saturday, she went in intensive care and lost consciousness,' says her Dad. 'An hour later, she died.'

This is yet another fascinating set of facts..taken from Lyn McTaggarts amazing book..What Doctors don't tell you.'

We shall be bringing more facts from this highly praised book, to you soon..

Keep posted..Stay educated to make the best choices for you and your loved ones.

Blessed Peace